The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
I have these red raised rashes along my cheeks, nose, and ears. I think it is the sunlight. Can anyone recommend a way to get rid of it? :worried:
 

·
Registered
Joined
·
4 Posts
cortosteroid topical creams

Hi Zymae,

I also have the raised face rash. My Dr RX was triamcinolone Acetonide Cream USP, 0.1%. you can also try just over the counter cortaide, or i've have some tell me to try diaper rash cream(i havent tried that one my self)

the best thing you can do is make sure to use your sunscreen every day. I've found that being in the sun isnt worth what it does to my face. So i tried to stay in as much as possible. And only go out for longer times in the early mornings or late evenings.

Hope this helps
 

·
Registered
Joined
·
7,800 Posts
Hello again,

The advice given above about sunscreen is very important. One of the typical lupus symptoms is increased photosensitivity. The top rheumatologists recommend using factor 3O sunscreen or higher everyday (including in winter and including indoors). Of course, some people may find that they don't need to go so far but others have found that it greatly improves their symptoms.

Plaquenil should also help improve skin issues (more quickly than it improves the rest) and usually reduces sun sensitivity as well.

Cortisone based creams can be used if rashes are very serious but they are usually only prescribed by a doctor and should only be used short term.

hope that helps a little,
Katharine
 

·
Registered
Joined
·
2,661 Posts
Hi Zymae,

If you can, try to get a referal to a dermatologist for your rash. You may well be right about it being from the sun, and Katharine's advice about sun screen is spot on.

A dermatologist is the best one to advise you about treatment for the rash.

Cortisone cream can be useful but in the long term it causes thinning of the skin, so it is best used sparingly and for as short a time possible.

I see you are on plaquenil. This will help lupus skin rashes, but may take a while to get to full effectiveness.

X C X
 
1 - 4 of 4 Posts
Top